Alert archive / Illinois / Flash Flood Warnings in 2017

Flash Flood Warning 9, NWS Chicago, IL

July 12, 2017Lake County, McHenry County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 12, 2017, 10:57 AM CDT for Lake County, McHenry County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2017, 10:57 AM CDT (15:57 UTC)
Expired
Jul 12, 2017, 2:00 PM CDT
In force
3 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Lake County, IL, McHenry County, IL

The radar

The Chicago radar (KLOT), 84 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

351 
WGUS53 KLOT 121557
FFWLOT
ILC097-111-121900-
/O.NEW.KLOT.FF.W.0009.170712T1557Z-170712T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago/Romeoville Il
1057 AM CDT WED JUL 12 2017

The National Weather Service in Chicago has issued a

* Flash Flood Warning for...
  Lake County in northeastern Illinois...
  Northeastern McHenry County in northeastern Illinois...

* Until 200 PM CDT

* At 1056 AM CDT, thunderstorms producing heavy rain have exited the 
  warned area. Five to eight inches of rain has fallen and only 
  minor additional amounts are expected through midday. Flash 
  flooding will continue through early afternoon.

* Some locations that will experience flooding include...
  Waukegan, North Chicago, Gurnee, Mundelein, McHenry, Vernon Hills,
  Zion, Grayslake, Libertyville, Lake Forest, Round Lake, Antioch,
  Beach Park, Wauconda, Fox Lake, Lake Villa, Island Lake, Long
  Grove, Park City and Wonder Lake.

Including the following interstates...
 I-94 between mile markers 1 and 18.
 I-294 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4239 8781 4238 8781 4236 8782 4237 8782
      4233 8783 4231 8782 4230 8783 4227 8783
      4225 8782 4224 8828 4249 8853 4249 8780

$$

RODRIGUEZ
1 follow-up statement
922 
WGUS73 KLOT 121907
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
207 PM CDT WED JUL 12 2017

ILC097-111-121916-
/O.EXP.KLOT.FF.W.0009.000000T0000Z-170712T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake IL-McHenry IL-
207 PM CDT WED JUL 12 2017

...THE FLASH FLOOD WARNING FOR LAKE AND NORTHEASTERN MCHENRY COUNTIES
HAS EXPIRED...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. A new flood warning has been issued for portions of 
the area for ongoing issues with standing water and road 
closures. Please continue to heed any remaining road closures.

LAT...LON 4239 8781 4238 8781 4236 8782 4237 8782
      4233 8783 4231 8782 4230 8783 4227 8783
      4225 8782 4224 8828 4249 8853 4249 8780

$$

LENNING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:45 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 12, 6:45 AM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
645 AM CDT Wed Jul 12 2017

.SHORT TERM...
322 AM CDT

Through tonight...

The main forecast challenges/concerns today and tonight will be
the threat of more severe thunderstorms with very heavy
rainfall...but in the near term the dangerous flash flood threat
that continues to intensify over far northeastern IL. Temperatures
and heat indices will also be a challenge today.

Convection continue to train at this hour over portions of far
northeastern IL, and this has resulted in radar estimated rainfall
amounts of 4 to 5 inches across portions of Lake IL and northern
portions of Kane, Dupage and far northwestern Cook counties.
Another area of training convection also continues to our
northeast near the Mississippi over far southeastern WI and
adjacent areas of IA. All of this activity has been driven
largely by the strong moisture convergence and warm air advection
along the nose of a west-southwesterly 40+ KT low-level jet. Given
this area of convergence has moved little over the past few
hours, it has allowed cells to continually regenerate over the
same area, resulting in little to no propagation to the area of
storms. Because of this, it appears that storms will continue
regenerate across portions of northeastern IL over at least the
next couple hours, and this will continue to result in a high and
dangerous flash flood threat for portions of far northeastern IL
as rain rates of up to 2" inches per hour continue. This may
result in rainfall amounts in excess of 6 inches across portions
of this area by 12z.

Thunderstorms should gradually begin to wane in intensity this
morning as the low level jet convergence weakens. Thereafter,
the outflow boundary will need to be watched for possible widely
scattered convective development into the afternoon. However, the
main mitigating factor to this development into this afternoon
will be what appears to be decent capping. Otherwise, the threat
of severe thunderstorms look to return to the area tonight as
convectively enhanced mid-level disturbances shift eastward from
the Plains towards northern IL and interact with a surface
frontal boundary dropping south towards the area. In addition to
the severe threat tonight, very heavy rain and some training
storms will again be possible.

...Temperatures and heat today...

Outflow from these morning storms has also stunned the effective
surface boundary from shifting northward. As of this writing it
appears to be near the I-88 corridor, and this casts extra
uncertainty on high temperatures and the magnitude of the heat
indices later today across far northern IL. This outflow and
convective debris clouds may keep at least far northern IL a bit
cooler (mid to upper 80s) than areas farther south. While this may
be the case, it will still be quite muggy areawide with dewpoints
in the 70s. I have opted to go with a heat advisory for my
southwest counties (La Salle, Grundy, Livingston and Ford
counties) for today as heat indices will likely reach around 105
degrees. This advisory could need to be expanded a bit later this
morning, especially if the convective degree gets out quicker.
However, confidence on heat indices topping out to 105 degrees
farther north and east this advisory is low at this time.
Nevertheless it will be an uncomfortable day areawide.

KJB

&&

.LONG TERM...
322 am PM CDT

Thursday through Tuesday...

Due to very busy ongoing weather a new long term discussion will
not be updated this morning. Please see previous below for info.

Initial focus is on stormy conditions to begin the period. The
shortwave trough axis across the upper Midwest Wednesday will
shift east toward Lake Superior in the evening, with a belt of
stronger mid level flow and low amplitude shortwaves on the
southern fringe of this stronger wind field. Earlier development
across IA/MN will be driven by convergence on a cold front ahead
of these waves. Steering flow would suggest that this activity
would advect east across northern Illinois in the evening and
overnight hours, possibly in the form of an MCS or complex of
thunderstorms. The main threat period appears to be overnight. The
MUCAPE and increasing shear do support the threat maintaining
itself across the area during this time, with damaging winds and
possibly hail the main severe threats, but depending on previous
days rain, a flooding threat would be a concern given the 2"+
PWATs and very muggy airmass in place. A portion of the cold
front will help to scour out some of the humidity and instability
on Thursday. Where the front sets up on Thursday, additional
storms may again fire along in in the afternoon, but at this point
the focus area would be our southern area or points farther
south.

The occasionally wet pattern and the westerly weak shortwave
train will finally end as upper level low pressure across southern
Canada will shift east across the northern Great Lakes Thursday
night. As this occurs, high pressure at the surface will build
south across the upper midwest. This will help to shunt existing
frontal boundaries south of the area. The last wave is Thursday
night, and therefore there may be some lingering precip well south
before midnight. High pressure over MN/IA early Friday will move
east over the Mississippi Valley.

The upper level pattern will amplify this weekend as the big heat
dome across the west will build while troughing heads to the
eastern United States. A shortwave trough emanating from the
Pacific will dive south in this pattern Saturday night. As this
occurs, surface high pressure will sink south and allow a cold
front to also move south across the lake late Saturday into early
Sunday. Many guidance sources are dry, but the GFS/GFS ensembles
do paint some showers and storms overnight into early Sunday,
before reigniting on the front south of the area Sunday afternoon.

It appears beyond that the upper ridge in the west will finally
make its way in our direction, making for dry conditions, and
depending on the degree the ridge builds may allow to really heat
things up again the temperature department.

KMD

&&

.AVIATION...
For the 12Z TAFs...

Following an extended period of thunderstorms overnight, the
airmass and wind field remains convectively disrupted with
variable winds across the region. Expect that the sely winds at
the Chicago area terminals will persist until arnd 14z and then
winds will become more representative of the synoptic pattern,
becmg swly. With a strengthening swly pressure gradient developing
through the morning, expect that wind speeds should steadily
increase with gusts up to 20-25 kt through the day.

Considerable uncertainty is a concern for convective trends for
the next several hours. The ongoing thunderstorms over srn WI are
tracking to the east, and should not pose a threat to the
terminals, but a bowing line of storms moving into swrn WI could
still maintain integrity as it reaches nrn IL. Have timed the line
into the RFD area with a tempo for 13-15z based on latest radar
trends, but there is some concern that the line could take more of
a sely track than a sly track and the ern end of the line could
clip the Chicago area terminals in the 14-16z timeframe. Given low
confidence that the line could hold together long enough to reach
the Chicago area, will keep those terminals dry for now.

There should be another round of thunderstorms overnight tonight
as a cold front sinks south out of Wisconsin and through nrn
IL/IN. Latest longer term guidance suggests that thunder may not
reach the terminals until late tonight. Given the continued
uncertainty in the convective trends, will only carry a broad
prob30 group for 06-12z and refine timing as the situation
evolves.

&&

.MARINE...
209 PM CDT

There are no major periods of concern on Lake Michigan,
but winds will be varying a bit over the next few days. Gusty
northerly winds may build waves a little on the south half Sunday
into early Monday.

A stationary front on the southern tip of the lake
will shift north as a warm front tonight over a portion of Lake
Michigan before meandering back south later Thursday into Friday
as low pressure will spread from Iowa late today to Lake Huron by
early Friday. High pressure will build behind this low bringing a
brief period of northerly winds on Friday. The high will dip south
of the lake Saturday as another weak low will move east to
northern Lake Michigan Saturday, setting up a period of increased
southerly winds. This low will quickly move to the eastern Great
lakes by Sunday, as another high pressure area will shift to the
upper Great Lakes. Northerly winds return Sunday and Monday ahead
of the high that will sink south and spread over the lake late
Monday.

KMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ019-ILZ021-ILZ032-ILZ039...10 AM Wednesday to
     7 PM Wednesday.

IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 12, 4:56 AM CDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
456 AM CDT Wed Jul 12 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
131000-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
456 AM CDT Wed Jul 12 2017 /556 AM EDT Wed Jul 12 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Today and Tonight.

WEATHER HAZARDS EXPECTED:
  Significant Thunderstorm Risk...with an associated:
      Limited Hail Risk...up to quarter size.
      Elevated Thunderstorm Wind Damage Risk...up to 60| MPH.
  Limited Flooding Risk.
  Elevated Excessive Heat Risk.

DISCUSSION:

A few thunderstorms with heavy rain and gusty winds will linger
early this morning over portions of far northern Illinois.
However, additional thunderstorms are expected to develop across
northern Illinois into northwestern Indiana tonight as a cold
front approaches the area. These storms will be capable of
producing large hail and damaging wind gusts. Very heavy rainfall
will also be likely with these storms, and this may result in
additional flash flooding.

Heat indices up to 105 degrees is expected, especially south of
I-80 and west of I57.

Additionally...Flooding will continue across portions of the Des
Plaines River.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Elevated Severe Thunderstorm Risk.
  Limited Excessive Heat Risk.
Friday through Sunday...
  Limited Thunderstorm Risk.

DISCUSSION:

Additional strong to severe storms will be possible on Thursday,
mainly south of I-80.

Flooding will continue across portions of the Des Plaines River.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed tonight.

GENERAL STORM MOTION OF THE DAY:

Moving to the east at 30 to 40 mph.

&&

LMZ740>745-131000-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
456 AM CDT Wed Jul 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Today and Tonight.

  Significant Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Thunderstorm Risk.
Saturday and Sunday...
  Limited Thunderstorm Risk.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-131000-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
456 AM CDT Wed Jul 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Today and Tonight.

 Significant Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are possible through Thursday, with a smaller chance
on Saturday night.

&&

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jul 12, 10:10 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1010 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     HAIL             CARY                    42.21N 88.25W
07/12/2017  M0.75 INCH       MCHENRY            IL   TRAINED SPOTTER

&&

ACS
Local storm report, Jul 12, 10:23 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     HAIL             LOMBARD                 41.87N 88.01W
07/12/2017  M0.25 INCH       DUPAGE             IL   PUBLIC

&&

ACS
Local storm report, Jul 12, 10:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1035 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND GST     4 NE CHICAGO            41.92N 87.57W
07/12/2017  M47.00 MPH       LMZ741             IL   C-MAN STATION

&&

MDB
Local storm report, Jul 12, 10:36 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1036 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             ORLAND PARK             41.61N 87.85W
07/12/2017  E0.25 INCH       COOK               IL   PUBLIC

&&

ACS
Local storm report, Jul 12, 10:37 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1037 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     MARINE TSTM WIND 6 E GLENCOE             42.13N 87.65W
07/12/2017  M51 MPH          LMZ740             IL   BUOY

&&

MDB
Local storm report, Jul 12, 10:38 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1038 AM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             ORLAND PARK             41.61N 87.85W
07/12/2017  E0.25 INCH       COOK               IL   PUBLIC

1022 AM     FLOOD            CHICAGO                 41.88N 87.63W
07/12/2017                   COOK               IL   PUBLIC

            STANDING WATER OF TWO TO SIX INCHES NEAR LAKE SHORE DRIVE
            AND BELMONT.

0950 AM     MARINE TSTM WIND 4 NE CHICAGO            41.92N 87.57W
07/12/2017  M47.00 MPH       LMZ741             IL   C-MAN STATION

0943 AM     HEAVY RAIN       HOFFMAN ESTATES         42.06N 88.14W
07/12/2017  M1.70 INCH       COOK               IL   TRAINED SPOTTER

            RAIN FELL IN THE PAST 45 MINUTES. ALSO SMALL HAIL.

0940 AM     HAIL             ARLINGTON HEIGHTS       42.09N 87.98W
07/12/2017  M0.25 INCH       COOK               IL   TRAINED SPOTTER

0940 AM     MARINE TSTM WIND 6 E GLENCOE             42.13N 87.65W
07/12/2017  M51.00 MPH       LMZ740             IL   BUOY

0935 AM     HAIL             GLENVIEW                42.08N 87.82W
07/12/2017  E0.75 INCH       COOK               IL   PUBLIC

0921 AM     HAIL             1 N LINCOLNSHIRE        42.21N 87.92W
07/12/2017  M0.25 INCH       LAKE               IL   COCORAHS

0921 AM     HAIL             ROLLING MEADOWS         42.08N 88.03W
07/12/2017  M0.25 INCH       COOK               IL   TRAINED SPOTTER

0920 AM     TSTM WND DMG     BUFFALO GROVE           42.17N 87.96W
07/12/2017                   LAKE               IL   LAW ENFORCEMENT

            BRANCHES DOWN.

0920 AM     HAIL             CARPENTERSVILLE         42.12N 88.27W
07/12/2017  M0.25 INCH       KANE               IL   TRAINED SPOTTER

0919 AM     HAIL             MUNDELEIN               42.27N 88.00W
07/12/2017  M0.75 INCH       LAKE               IL   TRAINED SPOTTER

0915 AM     HAIL             CARY                    42.21N 88.25W
07/12/2017  M0.25 INCH       MCHENRY            IL   PUBLIC

0913 AM     HAIL             LOMBARD                 41.87N 88.01W
07/12/2017  M0.25 INCH       DUPAGE             IL   PUBLIC

0913 AM     HAIL             CARY                    42.21N 88.25W
07/12/2017  M0.75 INCH       MCHENRY            IL   TRAINED SPOTTER

0910 AM     HAIL             3 WNW BULL VALLEY       42.33N 88.40W
07/12/2017  M0.25 INCH       MCHENRY            IL   COCORAHS

0900 AM     HEAVY RAIN       1 N LINCOLNSHIRE        42.21N 87.92W
07/12/2017  M1.01 INCH       LAKE               IL   COCORAHS

            RAIN IN THE PAST HOUR

0850 AM     HEAVY RAIN       1 ESE BANNOCKBURN       42.19N 87.85W
07/12/2017  M0.97 INCH       LAKE               IL   COCORAHS

            RAIN FELL IN PAST 65 MINUTES

0849 AM     HAIL             WOOD DALE               41.97N 87.98W
07/12/2017  M0.25 INCH       DUPAGE             IL   TRAINED SPOTTER

0840 AM     HAIL             ELK GROVE VILLAGE       42.01N 87.99W
07/12/2017  M0.75 INCH       COOK               IL   TRAINED SPOTTER

0825 AM     HEAVY RAIN       2 W GURNEE              42.38N 87.98W
07/12/2017  M1.02 INCH       LAKE               IL   COCORAHS

            RAIN FELL IN THE PAST 1 HOUR.

0657 AM     HEAVY RAIN       ROUND LAKE PARK         42.32N 88.06W
07/12/2017  M7.13 INCH       LAKE               IL   PUBLIC

0648 AM     HEAVY RAIN       MUNDELEIN               42.27N 88.00W
07/12/2017  M6.75 INCH       LAKE               IL   PUBLIC

0638 AM     HEAVY RAIN       3 SE FOX LAKE           42.38N 88.14W
07/12/2017  M4.46 INCH       LAKE               IL   PUBLIC

0633 AM     HEAVY RAIN       2 SE LAKEMOOR           42.32N 88.18W
07/12/2017  M2.42 INCH       LAKE               IL   COCORAHS

0600 AM     FLASH FLOOD      MUNDELEIN               42.27N 88.00W
07/12/2017                   LAKE               IL   BROADCAST MEDIA

            WATER AT LEAST 8-10 INCHES DEEP AT LINCOLN AND DIVISION.
            NUMEROUS HOUSES FLOODED AND PEOPLE RESCUED BY RAFTS.

0600 AM     FLASH FLOOD      LIBERTYVILLE            42.28N 87.97W
07/12/2017                   LAKE               IL   BROADCAST MEDIA

            NORTHBOUND 45 BLOCKED AT IL-137 DUE TO HIGH STANDING
            WATER. BUTTERFIELD/VIRGINIA BLOCKED PETERSON RD BLOCKED
            BY INDEPENDENCE RT 21 BLOCKED NORTH OF IL-60

0557 AM     FLASH FLOOD      GURNEE                  42.38N 87.94W
07/12/2017                   LAKE               IL   DEPT OF HIGHWAYS

            IL-132 CLOSED BETWEEN OPLAINE RD AND FIRST ST DUE TO
            FLOODING

0545 AM     HEAVY RAIN       1 SSW LAKE VILLA        42.40N 88.09W
07/12/2017  M5.31 INCH       LAKE               IL   COCORAHS

0530 AM     FLASH FLOOD      2 SW NORTH CHICAGO      42.30N 87.89W
07/12/2017                   LAKE               IL   BROADCAST MEDIA

            HIGH FLOOD WATERS AT US-41 AND IL-137

0526 AM     HEAVY RAIN       GURNEE                  42.38N 87.94W
07/12/2017  M3.42 INCH       LAKE               IL   COCORAHS

0515 AM     HEAVY RAIN       1 W LAKE BLUFF          42.28N 87.87W
07/12/2017  M5.38 INCH       LAKE               IL   COCORAHS

0506 AM     HEAVY RAIN       LIBERTYVILLE            42.28N 87.97W
07/12/2017  M5.17 INCH       LAKE               IL   EMERGENCY MNGR

0455 AM     HEAVY RAIN       3 W ELGIN               42.04N 88.35W
07/12/2017  M4.29 INCH       KANE               IL   COCORAHS

0400 AM     HEAVY RAIN       2 W GURNEE              42.38N 87.98W
07/12/2017  M5.40 INCH       LAKE               IL   COCORAHS

0334 AM     HEAVY RAIN       1 NNW LINDENHURST       42.43N 88.04W
07/12/2017  M4.20 INCH       LAKE               IL   COCORAHS

0200 AM     FLASH FLOOD      LIBERTYVILLE            42.28N 87.97W
07/12/2017                   LAKE               IL   LAW ENFORCEMENT

            REPORTS OF SIGNIFICANT FLASH FLOODING WITH NUMERIOUS
            ROADS IMPASSABLE.

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:26 PM CDTSpecial Weather StatementLOTKane19 min
Jul 11, 10:27 PM CDTSpecial Weather StatementLOTKane18 min
Jul 11, 10:32 PM CDTSpecial Marine WarningLOT88 min
Jul 11, 10:42 PM CDTSevere Thunderstorm WarningLOTKane33 min
Jul 11, 10:44 PM CDTFlash Flood WarningLOTCook, DuPage, Kane, Lake, McHenry16 hr
Jul 11, 11:37 PM CDTSpecial Weather StatementLOTKane23 min
Jul 12, 12:57 AM CDTSpecial Weather StatementLOTMcHenry33 min
Jul 12, 1:05 AM CDTSevere Thunderstorm WarningLOTLake, McHenry40 min
Jul 12, 1:21 AM CDTSpecial Marine WarningLOT84 min
Jul 12, 1:29 AM CDTFlash Flood Warning EmergencyLOTLake, McHenry10 hr
Jul 12, 1:51 AM CDTSevere Thunderstorm WarningLOTCook, Lake28 min
Jul 12, 1:53 AM CDTSpecial Marine WarningLOT67 min
Jul 12, 3:14 AM CDTSpecial Weather StatementLOTLake46 min
Jul 12, 3:21 AM CDTSpecial Marine WarningLOT84 min
Jul 12, 3:39 AM CDTRiver Flood WarningLOTLake15 days
Jul 12, 3:41 AM CDTHeat AdvisoryLOTFord, Grundy, LaSalle, Livingston12 hr
Jul 12, 4:15 AM CDTRiver Flood WarningLOTLake14 days
Jul 12, 4:15 AM CDTRiver Flood WarningLOTCook14 days
Jul 12, 4:38 AM CDTSpecial Marine WarningLOT97 min
Jul 12, 7:04 AM CDTSevere Thunderstorm WarningLOTLake, McHenry71 min
Jul 12, 7:23 AM CDTSpecial Marine WarningLOT97 min
Jul 12, 7:32 AM CDTRiver Flood WarningLOTKane, Kendall19 days
Jul 12, 8:38 AM CDTSpecial Weather StatementLOTCook, DuPage52 min
Jul 12, 8:59 AM CDTSpecial Marine WarningLOT2 hr
Jul 12, 9:24 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Lake21 min
Jul 12, 10:14 AM CDTFlash Flood WarningLOTCook, DuPage, Kane, Kendall, Will6 hr
Jul 12, 10:29 AM CDTRiver Flood AdvisoryLOTCook36 hr
Jul 12, 11:44 AM CDTRiver Flood WarningLOTCook5 days
Jul 12, 11:44 AM CDTRiver Flood WarningLOTKane, McHenry21 days
Jul 12, 11:44 AM CDTRiver Flood WarningLOTCook4 days
Jul 12, 11:46 AM CDTRiver Flood WarningLOTCook20 hr
Jul 12, 2:06 PM CDTAreal Flood WarningLOTCook, Kane, Lake, McHenry3 hr
Jul 12, 2:32 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more12 hr
Jul 12, 5:05 PM CDTRiver Flood AdvisoryLOTCook4 days

Nearby

Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.